Is weight gain a side effect of gabapentin?

A Answers (1)

  • A answered
    Weight gain is a side effect of gabapentin. You can begin to counteract this side effect by trying to eat a heart-healthy diet, which is one rich in whole grains, fruits, vegetables, low-fat or fat-free milk and milk products, lean meat, beans, poultry, fish, eggs and nuts. Limit your intake of foods with saturated or trans-fat, sodium and added sugar. If possible, try to get 30 minutes of activity a day as many days of the week as possible and limit your alcohol intake. If your weight gain is sudden, contact your doctor to discuss as it may be caused by something other than the side effects of the gabapentin. Also, if you are able to make these changes and still are gaining weight, discuss your weight gain with your doctor as there may be other options to treat your medical condition or other options for treating the weight gain.
Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.
Did You See?  Close
What are the potential side effects of gabapentin (Neurontin)?